Thunderstorm Wind, Logan
- When
- August 21, 2:35 PM CST
- Where
- Logan County, Caulksville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.300, -93.867
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 21, 2:14 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 314 PM CDT MON AUG 21 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY MAIN CONCERN IN THE NEAR TERM IS COVERAGE...INTENSITY...AND DURATION OF CONVECTION THAT HAS DEVELOPED THIS AFTERNOON. RECENT OBSERVATIONAL DATA INDICATES SCATTERED TO NUMEROUS CONVECTIVE CELLS ACROSS THE WESTERN HALF OF THE FORECAST AREA. ACROSS CENTRAL AND SOUTHERN PORTIONS OF THIS AREA...THE ACTIVITY APPEARS TO BE DRIVEN BY SMALL SCALE FORCING. THE ACTIVITY NOW AFFECTING NORTHWESTERN ARKANSAS IS ORGANIZED AT THE MESOSCALE LEVEL...AND WILL LIKELY AFFECT ALL OF THE NORTHERN CWA BY EARLY EVENING. DAMAGING WIND GUSTS ARE EXPECTED WITH THE STRONGEST STORMS THOUGH EARLY EVENING. MOST OF THIS ACTIVITY IS EXPECTED TO DIMINISH SHORTLY AFTER SUNSET. A WEAK SURFACE BOUNDARY LOCATED ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA WILL MOVE SLOWLY SOUTH THROUGH TUESDAY. SLIGHTLY COOLER...AND MORE STABLE CONDITIONS IS EXPECTED TO SLOWLY FILTER FROM NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA THROUGH MID WEEK. && .LONG TERM...FRIDAY NIGHT THROUGH MONDAY MODELS ARE RATHER CHAOTIC IN THEIR SOLUTIONS IN THE EXTENDED TERM. THERE HAS BEEN LITTLE AGREEMENT BETWEEN THE MODELS FOR THE PAST SEVERAL DAYS AND POOR CONTINUITY BETWEEN MODEL RUNS. OVERALL THE MODELS SEEM TO BE HEADING FOR A SIMILAR SOLUTION...BUILDING A RATHER FLAT RIDGE UP ACROSS THE SERN US LATE IN THE EXTENDED TERM...BUT THEY DIFFER CONSIDERABLY ON HOW THEY GET THERE FROM THE PRESENT PATTERN. FOR THE EXTENDED FORECAST I AM GOING TO USE A BLEND OF THE MODELS AND CONSIDER THE AREA TO BE UNDER A PREDOMINANTLY ZONAL FLOW PATTERN...AND WILL ACCEPT THE SOLUTION OF A RIDGE BUILDING INTO THE AREA FROM THE SOUTHEAST BY SUNDAY AND MONDAY. DURING THE EXTENDED TIME FRAME...ITS LIKELY THAT SEVERAL SHORTWAVES WILL PASS ACROSS THE FORECAST AREA. THE CURRENT EXTENDED FORECAST HAS LOW POPS THROUGH MUCH OF THE PERIOD...AND I WILL GO AHEAD AND LEAVE THIS AS IS. AT THIS TIME RANGE...AND WITH THE MODELS IN A STATE OF DISAGREEMENT...ITS TOO DIFFICULT TO NAIL DOWN ANY AREAS WHERE THERE WILL BE GREATER CHANCES FOR PRECIP. IN ADDITION...THE LOWER LEVELS OF THE ATMOSPHERE WILL LIKELY BE FAIRLY MOIST SO AT THE VERY LEAST DAYTIME HEATING SHOULD PROVIDE AMPLE CHANCES FOR ISOLATED AFTERNOON CONVECTION. ONE OTHER POINT OF CONSIDERATION IN THE EXTENDED TIME FRAME IS A COLD FRONT THAT THE MODELS ARE BRINGING DOWN OVER THE WEEKEND. EARLIER RUNS HAD THE FRONT APPROACHING THE AREA ON SATURDAY...AND NOW THE MODELS ARE GENERALLY PUSHING IT INTO NRN ARKANSAS BY SUNDAY. ONCE AGAIN THE MODELS ARE HANDLING THE FRONT DIFFERENTLY AFTER THIS POINT...AND THERE HAS BEEN CONSIDERABLE VARIATION BETWEEN MODEL RUNS. AT THIS TIME I AM NOT EVEN CERTAIN IF THIS FRONT WILL MAKE IT MUCH FURTHER SOUTH THAN THE AR/MO BORDER. THE GFS AND EUROPEAN MODELS ARE BLOWING THE FRONT RAPIDLY THROUGH THE STATE AND BUILDING THE ASSOCIATED HIGH MUCH FURTHER SOUTH THAN THE DGEX...WHICH TAKES THE ASSOCIATED SURFACE HIGH AND MOVES IT ACROSS THE GREAT LAKES REGION. THE GFS AND EUROPEAN MODELS SEEM TO BE PUSHING THIS FRONT THROUGH MUCH TOO AGRESSIVELY...SO AT THIS POINT I AM GOING TO BE A LITTLE MORE CONSERVATIVE AND BRING IT INTO NRN AR AROUND SUNDAY MORNING AND STALL IT OUT SOMEWHERE ACROSS THE NORTHERN THIRD OF THE STATE...AND GRADUALLY PUSH IT BACK NORTH ON MONDAY. FRANKLY THIS IS A BEST GUESS AT THIS STAGE AND I WOULD NOT BE SURPRISED IF I HAVE TO MAKE WHOLESALE CHANGES TO THIS FORECAST PERIOD OVER THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 74 89 69 91 / 50 20 20 20 HARRISON AR 67 87 65 89 / 60 20 20 10 HOT SPRINGS AR 73 90 68 92 / 60 30 30 20 PINE BLUFF AR 73 89 69 92 / 50 20 20 20 MOUNTAIN HOME AR 68 87 65 89 / 60 10 10 10 MONTICELLO AR 73 90 69 93 / 50 20 20 20 SEARCY AR 72 89 68 90 / 50 20 20 10 MOUNT IDA AR 73 90 68 92 / 60 40 30 20 RUSSELLVILLE AR 72 89 67 90 / 60 30 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...55 / LONG TERM...53
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 224 PM CDT MON AUG 21 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 224 PM CDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM MID AFTERNOON TO EARLY EVENING. SEVERAL SMALL SCALE BOUNDARIES ACROSS THE REGION...WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT...IN AN MODERATELY UNSTABLE ENVIRONMENT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS THAT DEVELOP. ALSO...DUE TO THE SLOW MOVEMENT OF THESE STORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THE SEVERE THREAT WILL DIMINISH QUICKLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE WEEK ASSOCIATED WITH OLD FRONTAL SYSTEMS OR ASSOCIATED BOUNDARIES. ISOLATED STORMS WITH STRONG WIND GUSTS OR LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 730 PM. VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
The Western Arkansas radar (KSRX), 45 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532074.